HI.. I HAVE BEEN TAKING QUASENSE FOR 2 1/2 MONTHS... I TAKE THE PILL EVERY SINGLE DAY AT THE EXACT SAME TIME (10PM) AND HAVE NOT MISSED A DAY! FOR THE PAST 3 WEEKS I HAVE BEEN HAVING CONTINUOUS BREAK THROUGH BLEEDING EVERY SINGLE DAY (ANNOYED!!) AND IT SEEMS AS IF IM LIKE ON MY PERIOD (100% RED blood) WITH CRAMPS AND ITS 3 WEEKS BEFORE MY INACTIVE PILL WHICH I THOUGHT THAT IS WHEN I SHOULD HAVE BEEN ON MY PERIOD... SHOULD THIS HAPPEN & WILL I CONTINUE TO HAVE IT UNTIL THE END OF MY INACTIVE PILL?? HOW LONG WILL IT LAST!!! (I know 100% that I am not pregnant and havent done anything (: ) --ALSO WOULD IT EVEN BE NECESSARY FOR ME TO TAKE THE INACTIVE PILLS KNOWING IT. DOES. NOTHING??? ALL. HELPFUL ANSWERS WILL BE APPRECIATED.
This is normal. Your body is still trying to get used to the Pill. This should stop happening by the 4th to 6th month. Irregular bleeding is common in the first 6 mos on the Pill. You DO NOT alter your pill schedule no matter what your body is doing! Ever! If you do, your body will take much longer to adjust to the pill. Inactive pills are just that, inactive. There is no drug in them. You should be taking three weeks of active pills followed by one week of inactives in a 28 day pack (or if you are on a 21 day pack it is 3 weeks of actives followed by a week off) and eventually this is where your period will come-somewhere during the week of inactives. This irregular bleeding does not mean you are pregnant (bleeding doesnt indicate pregnancy) and it doesnt mean you are not protected from pregnancy, you are. It is annoying, I know, but you are early in on taking the pill and some women have a rougher "adjustment period" IF you continue to have this problem after being on this pill 6 months, you should consult your prescriber again. No one can tell you for certain how long your periods will be but they eventually become lighter and shorter than your periods before getting on the Pill. The pill, first and foremost, works by stopping ovulation. You do not ovulate while on the Pill-if no egg is released, there can be no baby no matter how much sperm is present in a woman's reproductive system. Another way they work is to reduce the build up of uterine lining each month. Every month your body prepares for the possibility of a fertilized egg by building a nice, bloody, plushy lining to protect and nourish an embryo while the placenta forms. Most months an egg is not fertilized and so the lining is not needed and is shed as a "period" or menstruation. If there is no egg to be released, it is certainly not needed, but the hormones in the Pill also reduce the thickness of this lining. If an egg would happen to release, this thinner lining is inhospitable to the embryo, which will not implant, and those cells will just pass from the body. So it is a kind of "back up" per say. Another thing the Pill's hormones do is thicken cervical mucus. Sperm cells cannot "swim" well to find an egg in this thickened and drier mucus so they die off before they can get very far in the reproductive system. The egg is normally fertilized within the fallopian tubes then the cells divide and travel down the tubes to the uterus where they embed into the uterine lining, so if the sperm cant "swim", they die out long before they could fertilize an egg. (if one would happen to be present which is unlikely if the Pill is taken correctly) I hope this helps you understand the working of the Pill, if you didnt already know. For the bleeding: One thing you might try is taking ibuprofen. I know most people associate ibuprofen with increased bleeding but in this case it will help to stop heavy, irregular bleeding. When I used to work in family planning, we used this all the time for women who had heavy breakthrough bleeding. (The maximum safe daily dose of ibuprofen is 2,400 milligrams, or 12 200-mg pills. Take the minimum dosage that works for you.) Right when you get your period or if you are bleeding now, you can start now, start with 800 mg ( which is 4 OTC 200mg pills) as a "loading dose" and then go to 600 mg every six hours. But talk to your doctor if you have elevated heart disease risks; the Food and Drug Administration recently reported that all NSAIDs, except aspirin, may heighten cardiovascular risks. And remember that extended use of high dosages of aspirin or NSAIDs may cause gastrointestinal troubles. Be sure that you take the ibuprofen doses with food to decrease risk of stomach problems. Take the 600mg every six hours until the bleeding slows down and you should notice a slow down in a few days. If you do not see any difference in 7 days stop the ibuprofen. For many women this routine works like a charm to minimize heavy bleeding and cramps. Take the least amount that will slow the bleeding or stop it if it is breakthrough bleeding. Hopefully you will only need this for a few months then the Pill will regulate your cycle. The best way for it to do that is to be consistent taking a Pill each day at roughly the same time of day and NEVER, EVER alter that unless of course, your Dr tells you to.
Because its an extended cycle pill, and your body isn't used to it, it wants to have its period when it normally would. This will stop once your body is used to it. You do have to take the week break whether or not you take the inactive pills. You will only get 4 periods a year with this pill. For future reference, bleeding is not a sign of pregnancy.
- Quasense Information for Consumers
- Quasense Information for Healthcare Professionals (includes dosage details)
- Side Effects of Quasense (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Dec 2009 • 1 answer
Posted 6 Jul 2013 • 1 answer
Posted 1 Jun 2014 • 1 answer
Posted 13 Nov 2014 • 1 answer
Is it normal not to start your period on the inactive iron pills,but the first week of active pills?
Posted 1 Jan 2016 • 0 answers